MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC CATH PKGD: BERMAN 5 FR 80CM; CATHETER, FLOW DIRECTED

ARROW INTERNATIONAL LLC CATH PKGD: BERMAN 5 FR 80CM; CATHETER, FLOW DIRECTED
Model Number IPN000083
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The report states that "when contrast agent was injected, the extension line broke.Therefore, the catheter was replaced with a new one.No harm to the patient was reported." further information states that the additional catheter was inserted at the same insertion site.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Returned for investigation was a 5fr.Berman 80cm catheter with its original packaging label.Upon return, the inflation lumen stopcock was in the open position.The recommended volume capacity of the balloon is 0.75cc.The supplied control stroke syringe was not returned with the sample.Upon microscopic inspection, the balloon appeared typical.The injection extension line was noted damaged at 3.9cm to 4.4cm from the injection extension line luer.The appearance of the damaged extension line is consistent with being potentially cut or ruptured.No condensation was noted in the inflation lumen extension line.No contrast media was noted within the injection lumen extension line; however, some contrast media was noted within the berman holes.No blood was noted on the interior or the exterior surfaces of the returned sample.No other damage or abnormalities were noted to the returned sample.The inflation lumen was injected with 0.75cc of air using a lab inventory control stroke syringe.The balloon inflated symmetrically.One side of the balloon measured approximately 4mm.The other side measured approximately 4mm.The inflation lumen was injected with 0.75cc of air using a lab inventory control stroke syringe.The balloon inflated symmetrically.The balloon deflated in less than 3 seconds when the syringe was removed.No pull away was noted after the tug test.The balloon was placed in water and air was injected into the inflation lumen again.No leak was noted.The aspiration/flush test for the injection lumen could not be performed due to the previously noted damage to the injection lumen extension line.The root cause of how the damage occurred to the injection lumen extension line could not be determined.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint that the "extension line broke" is confirmed.Upon visual inspection, damage was noted to the injection lumen extension line.The cause of how the damage occurred to the extension line could not be successfully determined.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the damaged injection lumen extension line.The root cause of the complaint is undetermined.The complaint finding is considered isolated.No further action required at this time.This will be monitored for any developing trends.Other remarks: n/a corrected data: n/a.

Brand Name
CATH PKGD: BERMAN 5 FR 80CM
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key15611100
Report Number3010532612-2022-00451
Device Sequence Number19514217
Product Code DYG
UDI-Device Identifier00801902002273
UDI-Public00801902002273
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K892530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date03/31/2023
Device Model NumberIPN000083
Device Catalogue NumberAI-07135
Device Lot Number16F21M0029
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2022
Supplement Date Received by Manufacturer11/22/2022
Initial Report FDA Received Date10/14/2022
Supplement Report FDA Received Date11/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown